MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U200H

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U200H
Model Number NA-U200H-8019
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during a pancreatic cyst drainage, the device did not come out of the sheath.Due to this malfunction, the procedure was aborted and is scheduled to be completed 8aug2024.The patient was under general anesthesia.There were no health problems for the patient other than the postponement of the procedure.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's (lm) investigation.The device was evaluated by olympus, and the following was observed: the insertion part was buckled near the base and at a position 650 mm from the tip.During disassembly of the device, it was noted that part of the internal part of the sheath tip (a part that prevents the needle from piercing the coil sheath) was deformed and cracked.When this part was viewed from the control part side, it was found to be preventing the needle from being inserted.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 2 years since the subject device was manufactured.Based on the results of the investigation, it was determined that the surgical procedure delay was caused by the needle¿s inability to extend from the sheath.Moreover, it is possible that damage to the internal parts of the device occurred through the following mechanism: 1) the needle was pulled out while the forceps elevator was in the up position.2) the coil sheath was fixed by the forceps elevator, so the aspiration biopsy needle could not be pulled out and the coil sheath extended, causing the needle tube to shift towards the hand.3) the needle tube got caught on the end face of a part inside the sheath.4) when an attempt was made to eject the needle tube, the tip scraped the internal part, damaging it.5) damage to the internal part made it impossible to eject the needle.The deformation and buckling of the insertion part was likely caused by a bending load applied while connecting or removing it from the endoscope.However, the root cause could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which states: ¿when straightening the insertion tube from a curled state, do so slowly with both hands.If you do it suddenly, its elasticity may cause the entire insertion tube to bounce, which may result in injury to the human body from the needle tip or stylet tip, or damage to the device or a decrease in its functionality.¿ ¿do not roll the insertion tube into a diameter smaller than 20 cm.This may cause damage to the insertion tube.¿ ¿do not bend, pull or compress the product excessively, as this may result in damage to the device or a decrease in its functionality.¿ ¿do not use this product if the insertion part is broken, bent, cracked, or deformed.Using a product with a deformed insertion part may lead to unexpected perforation, heavy bleeding, or mucosal damage.¿ ¿if there is strong resistance making it difficult to insert the suction biopsy needle into the endoscope, do not force it in.Return the angle of the endoscope to the point where it can be inserted without difficulty.If there is strong resistance making insertion difficult even after returning the angle of the endoscope, discontinue use.Forcing the needle into the endoscope may result in perforation, heavy bleeding, mucosal damage, or damage to the endoscope or suction biopsy needle.¿ ¿if there is a strong resistance making it difficult to insert the endoscope, do not forcefully push the sheath adjuster in.Return the angle of the endoscope to the point where it can be inserted without difficulty.If there is still a strong resistance making insertion difficult even after returning the angle of the endoscope, discontinue use.Forcing the sheath adjuster in may cause the tip of the sheath to suddenly protrude from the tip of the endoscope, which may result in perforation, heavy bleeding, mucosal damage, or damage to the endoscope or aspiration biopsy needle.¿ ¿when removing the product from the tray, do not remove it from the sheath.The sheath may bend at the tip of the handle, which may result in damage to the product.¿ this supplemental report includes a correction to b5 and g2 to provide information that was inadvertently not included in the initial medwatch.Also, an update has been made to b5, d4, d9, and h3.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported that the issue occurred during the first attempt to insert the needle.Moreover, the procedure was reportedly aborted and treatment postponed because the facility did not have a replacement device.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide a correction to h6 (type of investigation) from the previous submission."4114" has been corrected to "10.".

Brand Name
SINGLE USE ASPIRATION NEEDLE NA-U200H
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20055563
Report Number9614641-2024-01708
Device Sequence Number8118193
Product Code FCG
UDI-Device Identifier04953170380402
UDI-Public04953170380402
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNA-U200H-8019
Device Lot Number2ZK
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by Manufacturer01/15/2025
01/31/2025
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date01/31/2025
01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GF-UCT260.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown